← All CDN Flashcard Decks

Complications and Emergency Management Flashcards

6 cards from real CDN practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.

Read the first 6 Complications and Emergency Management flashcards as text
  1. Which vital sign change during hemodialysis should prompt the nurse to assess for hypovolemia first?

    Answer: Blood pressure drop of more than 20 mmHg systolic

    A systolic blood pressure drop of more than 20 mmHg from baseline during dialysis is a primary indicator of intradialytic hypotension and requires immediate assessment for hypovolemia.

  2. What is the most common infectious complication in hemodialysis patients?

    Answer: Vascular access-related bloodstream infection (VRBI)

    Vascular access-related bloodstream infections are the most common and serious infectious complication in hemodialysis patients, most often caused by Staphylococcus aureus.

  3. A patient on dialysis is found unresponsive with a blood glucose of 38 mg/dL. After administering glucose, what additional assessment is critical?

    Answer: Evaluate dialysate glucose concentration and assess medication regimen for hypoglycemic agents

    After treating hypoglycemia, the nurse must identify the cause — some dialysate formulations contain no glucose, and patients on insulin or sulfonylureas are at increased risk during treatment.

  4. What is the primary goal of emergency ultrafiltration in a dialysis patient presenting with acute pulmonary edema?

    Answer: Rapidly remove excess fluid to relieve respiratory compromise

    Emergency isolated ultrafiltration rapidly removes excess fluid from the overloaded patient to relieve pulmonary edema and restore respiratory function.

  5. Which cardiovascular complication is the leading cause of death in hemodialysis patients?

    Answer: Sudden cardiac death and cardiovascular disease

    Cardiovascular disease, particularly sudden cardiac death from arrhythmia and coronary artery disease, accounts for approximately 40–50% of deaths in ESRD patients on hemodialysis.

  6. A dialysis patient collapses immediately after leaving the unit post-treatment. Emergency responders find ventricular fibrillation. What is the most likely contributing factor?

    Answer: Post-dialysis rebound hyperkalemia combined with post-treatment hemodynamic instability

    Post-dialysis VF can result from hypokalemia during treatment (from low-potassium dialysate) followed by rapid potassium rebound, combined with QT prolongation and hemodynamic instability after treatment.

How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy

Sources & references

Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy

  1. cnetnurse.com — Test delivery, fees, score release · verified Oct 2026
  2. nncc-exam.org — Score validity, passing score, registration deadline, retake policy, test dates, exam format, time limit · verified Oct 2026